Covid vaccine and periods

Hello lovelies, has anyone else noticed changes in their menstrual cycle after having the Covid vaccine? After the first jab I had my heaviest period ever TWICE in two weeks with three days of peace in between the bleeds. I am now lying in bed after having my second jab with severe stomach cramps, swollen boobs and bloating and my period has just started (two weeks early)! When I went for my second jab I mentioned it to the male doc who was administering the dose to me and he said casually ‘that is a frequently reported symptom, if it doesn’t settled down in 5/6 months speak to your GP’, this symptom is no where to be found on any of the leaflets he passed me at the end! Does anyone know why the vaccine is messing with periods? Is there any info on longer term implications for menstrual health/ fertility?

1 Like

Mine!! Mine is also heavier than normal and lasted a few days longer too… There needs to be more research on this. This is a good place to see if other women are facing the same thing though. I had my vaccine 6 weeks ago and already had 2 periods too. So rubbish!

1 Like

Hi Rosie, I completely agree, lots more research needed into the topic. Will be interested to see if anyone else on here has experienced the same! Hope your cycle settles down soon x

Thank you for sharing your experience, this is really important to raise awareness, gain support and the right advice.

Some women have been reporting a change to their period cycle or symptoms during the pandemic, including after having the vaccine. Some women have had heavier periods after having the vaccine, but we need more data and evidence to draw any clear conclusions from this. You can report any concerns or possible side effects of the COVID-19 vaccine here. Please also remember that these mild side effects should not deter you from having your vaccine when you’re called to have it.

It’s important to note that symptoms such as PMS can be felt a lot more during times of stress, such as during a global pandemic. Equally, many women may experience a change in their cycle around a similar age as to when they’re called for their vaccine (30’s) so this side effect may be coincidental for some women.

If you do notice any unusual bleeding, then contact your doctor as this could be down to many different reasons and they will be able to correctly advise and support you.

From a medical perspective the Royal College of Obstetricians and Gynaecologists (RCOG) have released a statement, and are calling for more data to make any clear associations between the Covid vaccine and period changes.

We are keen to hear if any other women are experiencing anything similar, so please do share and we can support one another.

Sarah xx

1 Like

Thanks Sarah, super helpful as always! I will report the side effects now so the data is officially logged! It will be interesting to see the story from the data overtime x

1 Like

So glad to see other people taking about this! @rosie completely agree there should be more research. I had no idea that this could have been what was making my period worse until someone else suggested this. I’ve only had one vaccine so far, did anyone notice a worse/no difference after the second one compared to the first?

Thanks Jen, hope your symptoms settle soon. Thanks again for sharing and opening the conversation here, super important :hugs:

There is also a great article on the BBC with some helpful insights: Covid vaccine: Period changes could be a short-term side effect - BBC News

Keep us posted xx

Really reassuring to read this, gang. I had my second vaccine at the weekend and have had the worst cramps with at least a week to go until my period (unusual for me). Will share if I experience anything odd when it does arrive!

Mine are super light and last longer since my Astrazenica vaccine! A nice change :slight_smile:

Hi everyone! Our very own Dr HANX has delved into the DMs and messages here and is answering your questions over on our blog: Is the COVID-19 Vaccine Affecting Our Periods?

We hope this is helpful - and as more research takes place, we’ll make sure to update you!

1 Like

I had my first jab (Pfizer) a few days before my period was due. I’m on contraception and my period is like clockwork after i finish a pill pack. So when it didn’t come I was very worried. Took a pregnancy test a few weeks later, negative. Still also no period but continued taking my next pill pack as normal. After that ended, my period came! I’ve never had a missed period like that before and I don’t think it’s a coincidence that it occurred when I had my jab. (I had a rough time with the first dose too, felt so ill.)